Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 177, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 21, 2011, 1:51 PM EDT for Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 1:51 PM EDT (17:51 UTC)
- Expired
- Aug 21, 2011, 2:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 114 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 2:10 PM EDT | TSTM WND DMG | 2 Wsw Brattleboro, VT | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS51 KALY 211751
SVRALY
MAC003-VTC003-025-211845-
/O.NEW.KALY.SV.W.0177.110821T1751Z-110821T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
151 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
EXTREME NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 245 PM EDT
* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MANCHESTER
CENTER TO READSBORO...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF DANBY TO 10 MILES EAST OF NORTH ADAMS...AND MOVING
EAST AT 25 MPH.
A FEW SEPARATE CELLS WERE NOTED AHEAD OF THE MAIN LINE. ANY OF
THESE COULD ALSO PRODUCE LARGE HAIL AND DESTRUCTIVE WINDS.
DOPPLER RADAR INDICATED WEAK ROTATION WITH THESE STORMS AS WELL.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILMINGTON BY 155 PM EDT...
STRATTON BY 200 PM EDT...
WEST WARDSBORO BY 205 PM EDT...
LONDONDERRY BY 220 PM EDT...
GUILFORD CENTER BY 225 PM EDT...
TOWNSHEND AND NEWFANE BY 230 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4306 7246 4300 7244 4296 7252 4288 7255
4281 7254 4276 7247 4272 7247 4273 7297
4270 7294 4267 7298 4266 7296 4266 7300
4271 7299 4272 7297 4274 7299 4329 7310
4331 7283 4326 7281 4323 7270 4324 7243
TIME...MOT...LOC 1750Z 271DEG 22KT 4328 7307 4274 7289
$$
HWJIV2 follow-up statements
852
WWUS51 KALY 211829
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
229 PM EDT SUN AUG 21 2011
MAC003-VTC003-025-211845-
/O.CON.KALY.SV.W.0177.000000T0000Z-110821T1845Z/
BENNINGTON VT-BERKSHIRE MA-WINDHAM VT-
229 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WINDHAM...EXTREME NORTHEASTERN BERKSHIRE AND EASTERN BENNINGTON
COUNTIES...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NORTH WINDHAM TO VERNON...OR
ALONG A LINE EXTENDING FROM LONDONDERRY TO 10 MILES SOUTH OF
BRATTLEBORO...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WESTMINSTER WEST...GRAFTON...ATHENS AND PUTNEY BY 235 PM EDT...
WESTMINSTER WEST...EAST PUTNEY AND CAMBRIDGEPORT BY 240 PM EDT...
WESTMINSTER...ROCKINGHAM AND NORTH WESTMINSTER BY 245 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. TREES WERE
REPORTED DOWN OUTSIDE THE TOWN OF BRATTLEBORO AROUND 210 PM. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4306 7246 4300 7244 4296 7252 4288 7255
4281 7254 4276 7247 4272 7247 4273 7297
4270 7294 4267 7298 4266 7296 4266 7300
4271 7299 4272 7297 4274 7299 4329 7310
4331 7283 4326 7281 4323 7270 4324 7243
TIME...MOT...LOC 1828Z 274DEG 27KT 4326 7270 4272 7253
$$
HWJIV164
WWUS51 KALY 211841
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT SUN AUG 21 2011
MAC003-VTC003-025-211851-
/O.EXP.KALY.SV.W.0177.000000T0000Z-110821T1845Z/
BENNINGTON VT-BERKSHIRE MA-WINDHAM VT-
241 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM...EXTREME NORTHEASTERN
BERKSHIRE AND EASTERN BENNINGTON COUNTIES WILL EXPIRE AT 245 PM
EDT...
DOPPLER RADAR INDICATED THAT THE SEVERE STORM HAS MOVED EAST OF THE
AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7246 4300 7244 4296 7252 4288 7255
4281 7254 4276 7247 4272 7247 4273 7297
4270 7294 4267 7298 4266 7296 4266 7300
4271 7299 4272 7297 4274 7299 4329 7310
4331 7283 4326 7281 4323 7270 4324 7243
TIME...MOT...LOC 1841Z 274DEG 27KT 4325 7256 4271 7240
$$
HWJIVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:31 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 21, 1:31 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 131 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH #795 IS IN EFFECT FOR THE ENTIRE FORECAST UNTIL 01Z/9 PM EDT. DEALING WITH SEVERE THUNDERSTORMS AT THIS TIME. ACTUAL COLD FRONT MOVING ACROSS WESTERN NEW YORK WITH LINE OF CONVECTION. SHOULD GET A BIT OF BREAK BETWEEN THIS ROUND OF SEVERE BEFORE WE GET GOING AHEAD LATER THIS AFTERNOON. AS OF 10 AM EDT...AN ACTIVE SEVERE WEATHER DAY LOOKS LIKELY THIS AFTERNOON WITH MULTIPLE BANDS OF SHOWERS AND THUNDERSTORMS TO IMPACT THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING. THE INITIAL CONVECTION IS ASSOCIATED WITH A WEAK MID LEVEL VORT MAX AND SOME LOW AND MID LEVEL THERMALS ADVECTION. THE LATEST NAM SHOWS SOME ELEVATED INSTABILITY WITH SHOWALTER VALUES OF 0 TO -2C OVER THE SOUTHERN ADIRONDACK PARK. WE HAVE HAD A FEW STRONG THUNDERSTORMS MOVE ACROSS HERKIMER AND HAMILTON COUNTIES. WE HAVE HAVE RETOOLED THE POP AND WX TRENDS TO ADDRESS THIS THREAT. OUR HIRES WRF BASE REF PRODUCT SEEMS TO HAVE A GOOD HANDLE ON THINGS AT THIS POINT...AND IT SHOWS A RATHER INTENSE LINE OF CONVECTION FORMING TOWARDS 20Z...AND CROSSING THE FORECAST AREA BY 0100Z. THE 12Z KALB SOUNDING SHOWS ONLY 0-6 KM SHEAR VALUES OF 24 KTS NOW...BUT WE EXPECT THE DEEP SHEAR TO INCREASE TO 40-50 KTS BY THE LATE PM WITH A MULTICELL LINE...AND PERHAPS SOME SUPERCELL STRUCTURES WITH MLCAPE/SBCAPES GENERALLY 1000-2000 J/G OVER THE FCST AREA. THE 12Z SOUNDING ALL SHOWS H850-500 LAPSE RATES OF 6.8 C/KM WITH A WET BULB ZERO HEIGHT OF 10.3 KFT. THERE IS LOW-LEVEL VEERING IN THE BOUNDARY LAYER...BUT WITH THE STRONG CYCLONICALLY CURVED MID/UPPER LEVEL JET STREAK APPROACHING LATER TODAY WE BELIEVE THE PRIMARY SEVERE THREAT WILL BE WIND...WITH SOME HAIL. THE LATEST MAGLENTA SEVERE WEATHER INDEX CAME OUT WITH A MAJOR SEVERE WEATHER EVENT POSSIBLE. THIS IS A CONDITIONAL POINT INDEX FROM PAST COMET RESEARCH. HERE ARE THE PARAMETERS INPUTTED: CAPE = 1500 J/KG MAX SOUNDING WINDS = 65 EHI = 1.0 SRH (0-3 KM) = 150 (M/S)2 STORM SPEED = 30 KTS WE WILL CONTINUE TO MONITOR THE MESOSCALE TRENDS. THE ONE LIMITER ON THE AREAL EXTENT OF TODAYS CONVECTION WOULD BE THE CLOUD COVER. THERE BREAKS IN THESE BANDS...AND THE UPPER LEVEL DYNAMICS BECOME MORE IMPRESSIVE BY THE MID PM...INTO THE EARLY EVENING. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... AT THE SURFACE RIDGING BEGINS TO BUILDS IN ON MONDAY....HOWEVER ALOFT THE UPPER TROUGH AXIS WILL MOVE OVERHEAD. SHORT WAVE ENERGY MOVING THROUGH WITH THE TROUGH AXIS NOT EXPECTED TO MOVE TO THE EAST UNTIL TUESDAY MORNING. HEIGHTS RISE ON TUESDAY WITH RIDGING BUILDING ALOFT TOO...DRY BUT COOL WEATHER. SURFACE HIGH SHIFT OFFSHORE TUESDAY NIGHT AND MORE ENERGY RIDES OVER TOP THE LARGE UPPER RIDGE AND DIGS THE LONGWAVE TROUGH OVER THE REGION. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LONGWAVE PATTERN WITH AN UPPER LEVEL LOW REMAINING IN THE VICINITY OF HUDSON BAY AND AN UPPER LEVEL RIDGE PERSISTING OVER THE ROCKIES AND DESERT SOUTHWEST. HOW ENERGY MOVING THROUGH THE LONGWAVE TROUGH INTO GREAT LAKES REGION AND NORTHEAST LATE IN THE PERIOD WILL BE IMPORTANT IN DETERMINING THE TRACK OF IRENE. HAVE FAVOR GUIDANCE FROM HPC FOR THE PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... A COLD FRONT WILL APPROACH FROM THE GREAT LAKES REGION AND THE ST LAWRENCE RIVER VALLEY LATER THIS AFTERNOON AND EVENING...PRECEDED AND ACCOMPANIED BY SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE QUITE STRONG. THE FRONT WILL THEN MOVE SOUTH AND EAST OF THE REGION LATE SUNDAY NIGHT. EXPECT MAINLY VFR CONDITIONS UNTIL SHOWERS/TSTMS DEVELOP BY LATE MORNING/EARLY THIS AFTERNOON. IT APPEARS THAT SEVERAL BANDS/LINES OF SHOWERS/TSTMS WILL MOVE ACROSS THE TAF SITES THROUGH THIS EVENING...WHICH WILL LIKELY PRODUCE PERIODS OF MVFR/IFR VSBYS. ADDITIONAL SHOWERS/TSTMS MAY LINGER THROUGH 04Z-06Z/MON...ESP AT KPOU. SOME OF THE TSTMS THIS AFTERNOON/EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS...AND HAIL...ALONG WITH BRIEFLY VERY HEAVY RAIN WITH BRIEF REDUCTIONS IN VSBYS. ADDITIONAL MVFR/IFR VSBYS/CIGS MAY DEVELOP ONCE THE RAIN ENDS LATE TONIGHT INTO EARLY MON MORNING...ESPECIALLY IF BREAKS IN THE CLOUDS DEVELOP. THE BEST CHANCE FOR THIS APPEARS TO BE AT KGFL...AND KPOU. HOWEVER...OVERALL CONFIDENCE IN THIS ADDITIONAL FOG/LOW CLOUD DEVELOPMENT LATE TONIGHT IS LOW AT THIS TIME. AS FOR WINDS...EXPECT LIGHT/VARIABLE WINDS TO BECOME MAINLY S/SW BY MID MORNING...AT 5-10 KT...WITH WINDS BECOMING MORE SW/W BY LATE AFTERNOON. WINDS WILL BECOME NW SUN NIGHT...AT LESS THAN 8 KT. WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY SHOWERS AND TSTMS MAINLY THIS AFTERNOON AND TONIGHT. OUTLOOK... MON...VFR. SLIGHT CHC -SHRA KGFL NORTH. TUE-WED...EARLY AM IFR FOG POSSIBLE. OTHERWISE...VFR WITH NO SIG WX. THU...VFR/MVFR...CHC -SHRA/-TSRA. && .FIRE WEATHER... A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID WEEK. && .HYDROLOGY... THE POSSIBILITY EXISTS FOR THE AREA TO PICK UP ANOTHER WIDESPREAD 3/4 TO 1 1/2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IN AREAS WHICH HAVE A PROLONGED PERIOD OF CONVECTION. TRAINING OF THUNDERSTORMS COULD OCCUR AS SEVERAL LINES OF CONVECTION ARE POSSIBLE WITH THE LINES ADVANCING EAST AS THE INDIVIDUAL CELLS MOVE FROM SOUTHWEST TO NORTHEAST. PRECIPITABLE WATER VALUES INCREASE UP TO 1 3/4 INCHES THIS AFTERNOON WHICH ALSO INDICATES THE POTENTIAL FOR SOME HEAVY RAINFALL. WHILE THIS AMOUNT OF RAIN IS NOT EXPECTED TO HAVE A MAJOR IMPACT ON MOST RIVER BASINS...IT MAY BE ENOUGH TO RESULT IN PONDING OF WATER ON ROADWAYS AND FLOODING OF POORLY DRAINED LOW LYING AREAS AS WELL AS RESULT IN SIGNIFICANT RISES ON CREEKS AND STREAMS. DRIER WEATHER IS EXPECTED FROM MONDAY THROUGH WEDNESDAY WITH JUST SOME WIDELY SCATTERED TO SCATTERED SHOWERS MONDAY INTO EARLY MONDAY EVENING MAINLY ACROSS THE NORTHERN MOUNTAINS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/11/WASULA NEAR TERM...IAA/11/WASULA SHORT TERM...IAA LONG TERM...IAA AVIATION...WASULA FIRE WEATHER...IAA HYDROLOGY...IAA/11
Hazardous weather outlook, Aug 21, 1:32 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 132 PM EDT SUN AUG 21 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 132 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 795 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 11:44 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1144 AM EDT SUN AUG 21 2011
NYZ041-048>050-084-211630-
SOUTHERN WASHINGTON NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1144 AM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR ROTTERDAM JUNCTION...OR ABOUT OVER SCOTIA...AND MOVING
NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
BURNT HILLS BY 1150 AM EDT
BALLSTON SPA...ROUND LAKE AND 7 MILES SOUTHEAST OF ROCK CITY FALLS BY
NOON EDT
MILTON BY 1205 PM EDT
SARATOGA SPRINGS BY 1215 PM EDT
6 MILES WEST OF GREENWICH BY 1230 PM EDT
RAINFALL RATES MAY APPROACH A HALF AN INCH AN HOUR FROM THIS
THUNDERSTORM.
LAT...LON 4307 7339 4279 7400 4289 7410 4290 7409
4296 7410 4327 7359
TIME...MOT...LOC 1543Z 234DEG 25KT 4291 7397
TAWSpecial weather statement, Aug 21, 11:47 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1147 AM EDT SUN AUG 21 2011
NYZ058-063-064-211630-
WESTERN GREENE NY-WESTERN ULSTER NY-EASTERN ULSTER NY-
1147 AM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR WEST SHOKAN...OR ABOUT 14 MILES NORTHEAST OF
GRAHAMSVILLE...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
OLIVEBRIDGE BY 1155 AM EDT
MOUNT TREMPER BY NOON EDT
KENNETH L WILSON CAMPGROUND BY 1205 PM EDT
WOODSTOCK AND WEST HURLEY BY 1210 PM EDT
SAUGERTIES BY 1225 PM EDT
RAINFALL AMOUNTS MAY RANGE FROM A QUARTER OF AN INCH TO AN INCH FROM
THIS THUNDERSTORM.
LAT...LON 4197 7447 4224 7404 4217 7404 4216 7400
4217 7400 4212 7391 4209 7393 4207 7392
4206 7394 4201 7394 4182 7434
TIME...MOT...LOC 1547Z 234DEG 25KT 4195 7431
TAWSpecial weather statement, Aug 21, 12:14 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1214 PM EDT SUN AUG 21 2011
NYZ048>051-211700-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
SOUTHERN SARATOGA NY-
1214 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR ROTTERDAM JUNCTION...OR ABOUT OVER SCOTIA...AND MOVING
NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
GLENVILLE AND SCOTIA BY 1220 PM EDT
EAST GLENVILLE AND ALPLAUS BY 1225 PM EDT
BURNT HILLS BY 1230 PM EDT
ROUND LAKE BY 1245 PM EDT
RAINFALL RATES MAY REACH A HALF AN INCH AN HOUR.
LAT...LON 4284 7420 4290 7409 4296 7409 4306 7395
4291 7377 4274 7408
TIME...MOT...LOC 1614Z 230DEG 22KT 4287 7405
TAWSpecial weather statement, Aug 21, 12:17 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1217 PM EDT SUN AUG 21 2011
NYZ048-049-051-052-211645-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
EASTERN ALBANY NY-
1217 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR BERNE...OR ABOUT 13 MILES SOUTHWEST OF ROTTERDAM...AND
MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
ALTAMONT INCLUDING THE FAIR GROUNDS BY 1225 PM EDT
VOORHEESVILLE BY 1230 PM EDT
GUILDERLAND AND ROTTERDAM BY 1240 PM EDT
COLONIE...SCHENECTADY...6 MILES SOUTH OF NISKAYUNA AND 7 MILES WEST
OF LOUDONVILLE BY 1245 PM EDT
RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH AN HOUR.
LAT...LON 4266 7417 4272 7416 4286 7390 4278 7382
4279 7376 4282 7373 4278 7369 4278 7368
4269 7371 4267 7373 4252 7412 4261 7420
TIME...MOT...LOC 1617Z 237DEG 21KT 4265 7408
TAWSpecial weather statement, Aug 21, 12:24 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1224 PM EDT SUN AUG 21 2011 NYZ060-061-063>066-211700- WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 1224 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE KATRINE...OR ABOUT OVER RHINEBECK...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... RED HOOK AND SAUGERTIES BY 1230 PM EDT CLERMONT BY 1245 PM EDT LIVINGSTON BY 1255 PM EDT ANCRAM BY 100 PM EDT RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR. LAT...LON 4224 7368 4205 7352 4181 7399 4201 7413 TIME...MOT...LOC 1624Z 237DEG 21KT 4199 7392 TAW
Special weather statement, Aug 21, 12:35 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1235 PM EDT SUN AUG 21 2011 NYZ051>054-059-060-211715- WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY- WESTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY- 1235 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM IN ALBANY COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RAVENA...OR ABOUT 11 MILES SOUTH OF DELMAR...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... RAVENA AND NEW BALTIMORE BY 1240 PM EDT SELKIRK BY 1245 PM EDT CASTLETON-ON-HUDSON BY 1250 PM EDT EAST GREENBUSH AND NASSAU BY 100 PM EDT WEST SAND LAKE BY 110 PM EDT AVERILL PARK BY 115 PM EDT RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR. LAT...LON 4275 7360 4256 7343 4235 7390 4250 7404 TIME...MOT...LOC 1635Z 236DEG 24KT 4248 7386 TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:04 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 56 min |
| Aug 21, 6:13 PM EDT | Special Weather Statement | ALY | Bennington | 32 min |
| Aug 21, 7:04 PM EDT | Special Weather Statement | ALY | Bennington | 26 min |
| Aug 21, 12:57 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 63 min |
| Aug 21, 1:59 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 61 min |
| Aug 21, 6:19 PM EDT | Special Weather Statement | ALY | Berkshire | 26 min |
| Aug 21, 6:25 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 65 min |
| Aug 21, 7:02 PM EDT | Areal Flood Advisory | ALY | Berkshire | 4 hr |
| Aug 21, 7:06 PM EDT | Tornado Warning | ALY | Berkshire | 39 min |
| Aug 21, 7:47 PM EDT | Flash Flood Warning | ALY | Berkshire | 3 hr |
| Aug 21, 7:57 PM EDT | Special Weather Statement | ALY | Berkshire | 48 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.